MAUDE Adverse Event Report: PERCUSSIONAIRE IPV-2C; NONCONTINUOUS VENTILATOR

PERCUSSIONAIRE IPV-2C; NONCONTINUOUS VENTILATOR
Model Number F00002-C
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Cardiac Arrest (1762); Pneumothorax (2012)
Date of Event 11/01/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
This event is being reported due to patient death.Based on the details provided from the sentec representative's communications with the hospital, the root cause of this event is assumed to be related to the critical state of the patient's condition and their comorbidities, in combination with the failure to remove the in-line valve blue cap from the phasitron circuit expiratory port prior to providing therapy directly to the patient's airway.The amount of time the patient underwent the ipv therapy is unclear, however, it was stated that the patient experienced a pneumothorax prior to passing away.Percussionaire initiated a field safety corrective action (fsca) for the in-line valve blue cap misuse in september 2024 (1000524541-08/21/2024-001-c).All impacted customers were provided notification of this issue, updated instructions for use with updated warnings and images for proper blue cap use, as well as cautionary labels to be placed on customer's in-line valve inventory.A warning was already included in the previous revision of the instructions for use to ensure blue cap was removed prior to direct airway use; this warning was updated for clarity to state the breathing circuit expiratory port should remain open at all times.The caution labels provided to customers detailed proper use of the in-lin valve, with a prompt to keep the phasitron expiratory port open at all times.All hospitals received labels and a hard copy of the fsca notification.Percussionaire communicated to reach out if additional cautionary labels were needed.It was confirmed that elliot hospital received multiple emails about this fsca, as well as the shipped labels and a hard copy of the fsca notification.Percussionaire is attempting to gather any additional information.If additional information is obtained, a follow-up mdr will be submitted.
 
Event or Problem Description
On november 1st, a sentec representative was made aware of a patient death after use of an ipv-2c device.The respiratory therapy staff communicated that the patient was a critically ill adult with many comorbidities, and thus was complex to treat, and extremely difficult to ventilate.Additionally it was stated due to the patient's comorbidities, they likely would have succumbed to their conditions with or without administering ipv therapy in any setup (in-line or direct to et tube).The patient was stated to be on a ventilator but removed from the ventilator to provide the ipv treatment.The ipv treatment was administered through the patients et tube directly.Through additional communications from the sentec representative and hospital staff, it was stated that the expiratory port of the phasitron was occluded with the in-line valve blue cap.The patient experienced a pneumothorax; multiple attempts were made to revive the patient, however, the patient ultimately passed away.The amount of time the patient was set up with the ipv treatment and settings used were unable to be confirmed.

Brand Name
IPV-2C
Common Device Name
NONCONTINUOUS VENTILATOR
Manufacturer (Section D)
PERCUSSIONAIRE
130 mcghee road
suite 109
sandpoint ID 83864
Manufacturer (Section G)
PERCUSSIONAIRE
130 mcghee road
suite 109
sandpoint ID 83864
Manufacturer Contact
gina cunsolo
130 mcghee road
suite 109
sandpoint, ID 83864
MDR Report Key20805843
Report Number3029845-2024-00050
Device Sequence Number21180121
Product Code NHJ
UDI-Device Identifier00849436000037
UDI-Public00849436000037
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K905236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberF00002-C
Device Catalogue NumberS00003-C
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2024
Initial Report FDA Received Date11/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1000524541-08/21/2024-00
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown